Article Talk: A Strong Stomach: Eliminating Nausea and Vomiting for Patients With Cancer

Started by Rakastan, August 31, 2016
0 replies for this topic
Rakastan

Member
558 Posts
Posted on
August 31, 2016
Original Post

I was terrified of CINV, to the point that I nearly decided not to go through with treatment. My type of lymphoma is commonly treated with several of the drugs most likely to cause vomiting. I believe the paperwork for one of my drugs showed over 90% of patients had vomiting as a side effect. With my severe phobia, I didn't think I could cope. Fortunately, my oncologist was very understanding, and he gave me every antiemetic I'm aware of, by pill and IV, including a new-at-the-time drug called Emend. They worked, I was not sick once, and only had a few hours of mild nausea over months of treatment. I'm still thankful that my cancer waited to show up until these drugs came out. My experience in 2012 was nothing like what I read about online. I'm glad doctors recognize how important it is to control vomiting. Unfortunately, chemo destroyed my stomach and I now vomit on a regular basis! But I have much more strength to cope now that I'm not facing cancer, too.
Report
No replies
You must log in to use this feature, please click here to login.
×

Sign In

Not a member? Sign up now!